Format

Send to

Choose Destination
Cleve Clin J Med. 2019 May;86(5):333-344. doi: 10.3949/ccjm.86a.18002.

Evaluating and managing postural tachycardia syndrome.

Author information

1
Department of Cardiac Sciences, Libin Cardiovascular Institute of Alberta, University of Calgary, Calgary, AB, Canada.
2
Department of Cardiac Sciences, Libin Cardiovascular Institute of Alberta, University of Calgary, Calgary, AB, Canada. satish.raj@ucalgary.ca.
3
Autonomic Dysfunction Center, Division of Clinical Pharmacology, Department of Medicine, Vanderbilt University School of Medicine, Nashville, TN, USA.

Abstract

Postural tachycardia syndrome (POTS) is a disorder of the autonomic nervous system with many possible causes, characterized by an unexplained increase in heartbeat without change in blood pressure upon standing. Associated cardiac and noncardiac symptoms can severely affect quality of life. Therapy, using a combined approach of diet and lifestyle changes, plus judicious use of medications if needed, can usually improve symptoms and function.

PMID:
31066664
DOI:
10.3949/ccjm.86a.18002
[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for HighWire
Loading ...
Support Center